Double periods in a month concern?


Anonymous
on May 17, 2015 @ 04:38 pm

I'm having what appears to be a second period this month, and I have some concerns about what might be going on.
I recently started taking Jolivette .35 mg tablets (I'm about about halfway through my second 28 day pack.) My last full period was from April 30th to May 5th. I am sexually active, but condoms are always used. My last sexual encounter was May 13th. Two days later, I noticed a little bit of brown discharge when I used the bathroom. It look mostly clotty as opposed to a flow of anything. The following day, on the 16th, the flow picked up and turned a more red color. It essentially looks like I'm having a normal period with the bright red color and a substantial thickness/clotting. 

I've tried to figure out why this may be happening, but everything I've read says birth control may cause "light bleeding or spotting", but this seems too much like a normal period to be what was described. I'm just curious as to how "normal" this might be seeing as my last period ended less than two weeks ago. Any explanations or suggestions would be appreciated!

Thanks!
 


9 Replies


Sora
Hormones on May 18, 2015 @ 11:46 am

Usually, any spotting or otherwise irregular bleeding can be explained by the changes in hormones from taking the pill. Still, I think it'll be a good idea to keep tracking the changes (just as you've done) and run it by a doctor just to be sure.
Reply

rogersresaca
hormones on May 18, 2015 @ 04:08 pm

Years and many moons ago, when I took the "pill', it was very common that the occasional spotting to occur. This was in my case and every one is different. My body was adjusting to this and my hormones were acting up. As the years passed, I was off the "pill" and started having 2 periods in 1 month until it became 3 weeks of menstruation and it left me anemic. My Ob/Gyn did an ultrasound and found after all these years my uterus had "flopped" over. That's why I was going so much, but I also was almost 40! So, a complete hysterectomy was in order for me, 2 days before my 40 th birthday and that was my present!! That was 6 years ago. Just let your doctor check you and do an ultrasound, but I think it's just your body adjusting to the birth control. If I had it to do over, I wouldn't of had a complete, knowing what I know now and how my body feels. They don't tell you all it will involve and how your body after a few years, doesn't feel the same. Just get checked out and I'm sure it's nothing to worry about. Have a great day, Ginger.
Reply

Kylee
Periods on May 18, 2015 @ 06:33 pm

Yikes.. That's not good to be getting two in one month. I would go to your doctor for sure so you can get everything figured out and get a check up. Just to be on the safe side!
Reply

atsirk
. on Jul 28, 2016 @ 11:14 am

When you first start taking birth control, it takes a little while for your body to start adjusting to the hormones which can make you spot or bleed, even on times when you shouldn't be having a period. Over time, your period should become more regular. I was getting extra periods too when I first went on birth control and was concerned and asked my doctor about it. He reassured me that it was normal, but if you are worried or have any questions, I would definitely suggest making an appointment with your doctor.
Reply

xoliana
Could be... on Jul 31, 2016 @ 08:43 pm

It could be your body adjusting to the pill, or it could be it's simply not the right one for you. When I first started getting my period, I would bleed for two weeks on, two weeks off -- it was nuts! I went on the pill at age 12 just to regulate things (I also started getting bad menstrual migraines later on). I've honestly only ever been on one pill that works for me, and all the rest have resulted in way too much spotting/bleeding between periods and other side effects. The balance of hormones is often a little bit different in each brand, so it may take some fiddling. I'd check with your doctor if it continues or if any other symptoms pop up.
Reply

1buzzer
Sucky days on Aug 01, 2016 @ 03:19 pm

As a woman who has had period issues for almost 25 years I would suggest it is deffintly ur body getting used to the pill. I was put on the pill in an attempt to help control my cycle as a teen it was every other week which helped a bit now I switched to merena and I have 5 days spotting then a 5 day period I don't think there is any good answer other than keep track and schedule a follow up appoint and let Dr know
Reply

wonderwhatif
. on Aug 01, 2016 @ 08:58 pm

If you started taking the pill recently, it takes some time to even out and until then your period can be irregular, but if you feel super worried you can always see the doc!
Reply

Boychuk25
I think on Aug 02, 2016 @ 01:17 am

I think you're fine. I'm not a doctor but it has happened to me. Perhaps you are stressing about something? Perhaps your hormones are still adjusting? I've never been on the pill but I've had double periods so has my daughter.
I find when its happened to me it was stress. Dang I got it before my honeymoon (planned honey moon around my period) and let me tell you, I got my period the week of our honest moon as well. I wasn't happy but I bet it was stress!!
Reply

wonderwhatif
Boychuk on Aug 02, 2016 @ 01:22 am

I had to laugh at your misfortune, sorry! haha It always happens at the worst times right?
Reply

Leave A Reply

Title:
Your Reply:
 

 

Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!


Recent Activity

jujusamples has posted in the forum topic
Checkout 51

jujusamples has posted in the forum topic
Top 5 AFFORDABLE makeup brands!!

prettyrainbow has posted in the forum topic
Thank you Chick Advisor



j.beauty has started a new forum topic
Top 5 AFFORDABLE makeup brands!!


tracy1963 has started a new forum topic
Thank you Chick Advisor


j.beauty added a new review for
Manic Panic Hair Dye

See All:  Reviews | Forums | Articles